Alert archive / Tennessee / Flash Flood Warnings in 1998
Flash Flood Warning 84, NWS Nashville, TN
NWS Nashville, TN issued this flash flood warning at Jun 14, 1998, 11:52 PM CDT for Williamson County, Tennessee. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 14, 1998, 11:52 PM CDT (04:52 UTC)
- Expired
- Jun 15, 1998, 1:55 AM CDT
- In force
- 2 hr
- Issued by
- NWS Nashville, TN
- Area
- Whole counties
County Williamson County, TN
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 4.9 hours before the alert went out and 38 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3344 J/kg
- Mixed-layer CIN
- -3 J/kg
- Mixed-layer LCL
- 936 m above ground
- 0-6 km bulk shear
- 71 kt
- 0-1 km storm-relative helicity
- 451 m²/s²
- 0-3 km storm-relative helicity
- 509 m²/s²
- Significant tornado parameter
- 11.0
- Supercell composite
- 67.6
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KBNA 150454 FFWBNA TNC187-150655- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE NASHVILLE TN 1152 PM CDT SUN JUN 14 1998 THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A * FLASH FLOOD WARNING FOR... WILLIAMSON COUNTY IN MIDDLE TENNESSEE * UNTIL 155 AM CDT * AT 1145 PM CDT... NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THUNDERSTORMS WITH VERY HEAVY RAIN WERE WIDESPREAD OVER THE COUNTY. ONE-HOUR RAIN TOTALS OF 1 1/2 INCHES WILL LIKELY BE COMMON AND WILL CAUSE RAPID RISES IN AREA CREEKS AND STREAMS. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGER OF FLOODING.
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this flash flood warning went out at Jun 14, 7:35 PM CDT, 4 hours 17 minutes earlier.
Area forecast discussion, Jun 14, 7:35 PM CDT, 4 hours 17 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 735 PM CDT SUN JUN 14 1998 00Z BNA SNDG REVEALS VERY UNSTBL AMS OVR RGN. WHEN INPUTING OBSERVED STORM MOTION...S.R. HELICITY INCREASES TO ABT 450 M2/S2. NEEDLESS TO SAY SCT SUPERCELLS OVR WRN TN/WRN KY/NE AR SHOULD CONT TO MOV TWD MOIST UNSTBL AMS OVR MID TN. APPRS HIGHEST THREAT FOR TORNADIC TSTMS WL BE OVR NW MID TN INCLUDING CITIES OF DOVER...WAVERLY...CAMDEN AND CLARKSVILLE. WHILE NOT EVIDENT ATTM...COULD SEE CELLS MERGE INTO A LINE TWDS 05Z AND BRING HEAVY RAIN/DAMAGING WIND THREAT TO ERN MID TN. SEE LTL REASON TO ALTER CURRENT FCST FOR OVRNIGHT HRS XPCT MAYBE TO DECREASE POP AFT 05Z FOR WRN MID COUNTIES. 09
In the hours before
Local storm report, Jun 14, 11:01 PM CDT, 51 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE NASHVILLE TN
1101 PM CDT SUN JUN 14 1998
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1025 PM HERMITAGE TN WIND DAMAGE
06/14/98 DAVIDSON TREE DOWN ON A CAR,
INJURING TWO PEOPLE, IN
HERMITAGE. REPORTED BY
DAVIDSON COUNTY EMA.Local storm report, Jun 14, 11:01 PM CDT, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
1101 PM CDT SUN JUN 14 1998
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1025 PM HERMITAGE TN WIND DAMAGE
06/14/98 DAVIDSON TREE DOWN ON A CAR,
INJURING TWO PEOPLE, IN
HERMITAGE. REPORTED BY
DAVIDSON COUNTY.Local storm report, Jun 14, 11:01 PM CDT, 51 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE NASHVILLE TN
1101 PM CDT SUN JUN 14 1998
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1025 PM HERMITAGE TN WIND DAMAGE
06/14/98 DAVIDSON TREE DOWN ON A CAR,
INJURING TWO PEOPLE, IN
HERMITAGE. REPORTED BY
DAVIDSON COUNTY EMA.Local storm report, Jun 14, 11:03 PM CDT, 49 minutes before
PRELIMINARY LOCAL STORM REPORT...TIME OF EVENT
NATIONAL WEATHER SERVICE NASHVILLE TN
1103 PM CDT SUN JUN 14 1998
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1040 PM LEBANON TN .75 INCH HAIL
06/14/98 WILSON STORM SPOTTER REPORTED
DIME SIZE HAIL 5 MILES
WEST OF LEBANON.Local storm report, Jun 14, 11:03 PM CDT, 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
1103 PM CDT SUN JUN 14 1998
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0840 PM LEBANON TN .75 INCH HAIL
06/14/98 WILSON STORM SPOTTER REPORTED
DIME SIZE HAIL 5 MILES
WEST OF LEBANON.Local storm report, Jun 14, 11:07 PM CDT, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
1107 PM CDT SUN JUN 14 1998
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1030 PM MT JULIET TN WIND DAMAGE
06/14/98 WILSON SHERRIFS OFFICE REPORTED
TREES DOWN.The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 14, 7:39 PM CDT | Severe Thunderstorm Warning | OHX | Benton | 61 min |
| Jun 14, 8:36 PM CDT | Severe Thunderstorm Warning | OHX | Humphreys | 49 min |
| Jun 14, 8:46 PM CDT | Tornado Warning | OHX | Benton | 49 min |
| Jun 14, 8:56 PM CDT | Tornado Warning | OHX | Dickson, Humphreys | 34 min |
| Jun 14, 9:07 PM CDT | Tornado Warning | OHX | Humphreys | 48 min |
| Jun 14, 9:30 PM CDT | Flash Flood Warning | OHX | Benton, Dickson, Houston, Humphreys | 3 hr |
| Jun 14, 9:31 PM CDT | Severe Thunderstorm Warning | OHX | Cheatham | 49 min |
| Jun 14, 9:38 PM CDT | Severe Thunderstorm Warning | OHX | Dickson, Humphreys | 47 min |
| Jun 14, 9:47 PM CDT | Tornado Warning | OHX | Cheatham | 33 min |
| Jun 14, 10:01 PM CDT | Severe Thunderstorm Warning | OHX | Davidson | 64 min |
| Jun 14, 10:11 PM CDT | Tornado Warning | OHX | Dickson, Hickman | 64 min |
| Jun 14, 10:15 PM CDT | Tornado Warning | OHX | Davidson | 50 min |
| Jun 14, 10:27 PM CDT | Severe Thunderstorm Warning | OHX | Wilson | 63 min |
| Jun 14, 10:29 PM CDT | Severe Thunderstorm Warning | OHX | Williamson | 66 min |
| Jun 14, 10:55 PM CDT | Severe Thunderstorm Warning | OHX | Smith, Trousdale | 50 min |
| Jun 14, 11:17 PM CDT | Severe Thunderstorm Warning | OHX | Jackson | 48 min |
| Jun 14, 11:33 PM CDT | Tornado Warning | OHX | Putnam | 62 min |
| Jun 15, 12:13 AM CDT | Severe Thunderstorm Warning | OHX | White | 62 min |
Nearby
Flash Flood Warnings in Tennessee, 1998Every flash flood warning in 1998
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.